Blogs


Notices

Still really sick after detox

Old 02-27-2010, 11:53 AM
  # 1 (permalink)  
Member
Thread Starter
 
Join Date: Feb 2010
Location: Brooklyn
Posts: 4
Still really sick after detox

My husband fell at work and had to have a spinal fusion. He was on opana (oxymorphone tablets over 200mg per day) for just about 3 years. 2 weeks ago he went of to detox to get off the pills for good. He was gone for 8 days and came home tired but happy. That night he began to get a bad headache. Then the terrible stomach pains along with vomiting and diarrhea followed buy a terrible head cold and unbelievable restlessness and irritably. Now he had a terrible "skin crawling" feeling along with severe fatigue. I've looked up his symptoms and it seems that he is still going through withdrawal. He has been home for 8 days now that would be 16 days of withdrawal. Is something wrong or is this normal? Anyone have any advice on when it will go away? Anyone know anything that I can do for him to make the "skin crawling" feeling better? I hate seeing him in so much pain! PLEASE HELP ME!
fragola313 is offline  
Old 02-27-2010, 11:55 AM
  # 2 (permalink)  
RIP Sweet Suki
 
suki44883's Avatar
 
Join Date: Apr 2008
Location: In my sanctuary, my home
Posts: 36,220
16 days seems like an awful long time for withdrawal. Sounds to me like he caught the flu. In any case, a trip to the doctor is in order.
suki44883 is offline  
The Following User Says Thank You to suki44883 For This Useful Post:
least (02-27-2010)
Old 02-27-2010, 11:57 AM
  # 3 (permalink)  
bona fido dog-lover
 
least's Avatar
 
Join Date: Mar 2008
Location: SF Bay area, CA
Posts: 96,442
Blog Entries: 32
Get him to a doctor, or an ER if necessary! He sounds like he needs medical help.
least is online now  
Old 02-27-2010, 12:03 PM
  # 4 (permalink)  
Member
 
Join Date: Aug 2008
Location: Raleigh NC
Posts: 100
I don't think its completely abnormal for a narcotic but after two weeks I would think some of those symptoms should've settled down by now. I would go to the ER or call the on call Dr at your PCP. Good luck and I hope he feels better.
ghal is offline  
Old 02-27-2010, 12:26 PM
  # 5 (permalink)  
Administrator
 
Anna's Avatar
 
Join Date: Aug 2003
Location: Dancing in the Light
Posts: 58,283
Yes, I agree that seeing the dr is the best choice.

I do hope he feels better.
Anna is offline  
Old 02-27-2010, 12:34 PM
  # 6 (permalink)  
Member
Thread Starter
 
Join Date: Feb 2010
Location: Brooklyn
Posts: 4
Thanks everyone for your answers. We are going to our doctor on Monday morning. He refuses to go to the hospital. He says its not that bad. Does anyone know what to do about the "skin crawling" feeling that seems to be the thing that he can't handle the most.
fragola313 is offline  
Old 02-27-2010, 02:37 PM
  # 7 (permalink)  
Friend
 
Shellslove's Avatar
 
Join Date: Dec 2008
Location: East Coast, Killa
Posts: 372
Hey fragola! Sorry your hubs is going through this! This does seem like a long time for the 'acute' w/d symptoms that he's feeling. IME the anxiety, insomnia w/no energy, depression and other symptoms def. lingered for some time, but what he is going through right now still sounds like these first few days of w/d.

I'd be curious to know if your husband was given any opiate medication to detox him? Some places use medications such as darvocet, codeine, tramadol or suboxone/subutex to detox people off stronger opiates. If this is the case, then I'd understand why he is having the symptoms he is now. Even with a slow taper on weaker meds, he may still have these acute w/d symptoms when coming off everything. You should ask him about that. Other than that, he could have gotten sick at some point - your immune system def. gets run down when going to w/d. I'd get him to a dr if this continues. Good luck and update with his progress and if you have other Q's!
Shellslove is offline  
Old 02-27-2010, 03:12 PM
  # 8 (permalink)  
Administrator
 
Dee74's Avatar
 
Join Date: Apr 2007
Location: Australia
Posts: 204,045
Blog Entries: 1
Hi fragola

I'm glad you're getting him to a Dr. Monday.
Pls go to the ER if you need to sooner

D
Dee74 is offline  
Old 02-27-2010, 03:37 PM
  # 9 (permalink)  
Member
Thread Starter
 
Join Date: Feb 2010
Location: Brooklyn
Posts: 4
Shellslove...Yes he was on suboxone until the day he before he left. Do you thing that he is withdrawing from that? If so how long does it usually last?
fragola313 is offline  
Old 02-27-2010, 03:43 PM
  # 10 (permalink)  
Member
Thread Starter
 
Join Date: Feb 2010
Location: Brooklyn
Posts: 4
FYI anyone reading this with the skin crawling problem...i gave him benadryl and it worked!!!
fragola313 is offline  
Old 02-27-2010, 04:32 PM
  # 11 (permalink)  
Administrator
 
Dee74's Avatar
 
Join Date: Apr 2007
Location: Australia
Posts: 204,045
Blog Entries: 1
Keep in mind this is a peer support group and not a medical advice board Fragola, so
anything you read here should be run past your Dr

There are cases of ppl who've had addictive issues with Benadryl too, so it's probably best to check that with the Doctor too.

D
Dee74 is offline  
Old 03-01-2010, 10:17 AM
  # 12 (permalink)  
Friend
 
Shellslove's Avatar
 
Join Date: Dec 2008
Location: East Coast, Killa
Posts: 372
Fragola - I'm glad your husband is feeling better- were you able to get him to a doctor today? If they were giving him suboxone in detox and he was abruptly stopped upon being discharged - even with a taper - I could understand why he's in w/d! Suboxone is a very effective medication with a long half-life and is used to detox people off opiates. It, however, is an opiate itself. He was probably started on a higher dose and (since this was a short-term detox) he was probably tapered down quickly. Using that method probably helped so that his inevitable c/t off all meds is a little easier, but coming off the suboxone is still coming off an opiate - so he's gonna have w/d symptoms. I'm suprised they didn't tell him to look out for that! Did they send him home on any medication? You said he's been on opiates for 3 yrs right? So it stands to reason that he's not going to be feeling 'back to normal' in 1 week! It will take time! Def. get him back to that doctor though if this acute phase persists! Good luck!
Shellslove is offline  

Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 11:20 PM.